Alert archive / Colorado / Red Flag Warnings in 2021

Red Flag Warning 36, NWS Grand Junction, CO

June 22, 202113 counties in Colorado; Grand County, San Juan County, Utah

NWS Grand Junction, CO issued this red flag warning at Jun 22, 2021, 2:41 PM MDT for 13 counties in Colorado; Grand County, San Juan County, Utah. It took effect at Jun 23, 2021, 12:00 PM MDT. It was in force for 9 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 22, 2021, 2:41 PM MDT (20:41 UTC)
In effect from
Jun 23, 2021, 12:00 PM MDT
Expired
Jun 23, 2021, 9:00 PM MDT
In force
9 hr
Issued by
NWS Grand Junction, CO

Counties Archuleta County, CO, Dolores County, CO, Gunnison County, CO, Hinsdale County, CO, La Plata County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Ouray County, CO, Rio Blanco County, CO, Routt County, CO, San Juan County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT

The radar

The Grand Junction radar (KGJX), 74 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 5:00 PM MDTNON-TSTM WND GST 455 Sw Cortez, COASOS STATION KCEZ CORTEZ MUNICIPAL AIRPORT.
Jun 23, 5:25 PM MDTTSTM WND GST 512 Nw Montrose, COGUST OCCURRED AT THE MONTROSE REGIONAL AIRPORT.
Jun 23, 6:44 PM MDTNON-TSTM WND GST 454 E Mancos, COMESONET STATION CO134 160E061 MANCOS.
Jun 23, 8:18 PM MDTNON-TSTM WND GST 513 Wsw Oxford, COASOS STATION KDRO DURANGO LA PLATA CNTY AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3726 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

393 
WWUS85 KGJT 222041
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
241 PM MDT Tue Jun 22 2021

UTZ491-230445-
/O.UPG.KGJT.FW.A.0030.210623T1800Z-210624T0300Z/
/O.NEW.KGJT.FW.W.0036.210623T1800Z-210624T0300Z/
/O.CON.KGJT.FW.W.0035.000000T0000Z-210623T0300Z/
Southeast Utah-
241 PM MDT Tue Jun 22 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONE 491...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR
DRY THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONE 491...

The National Weather Service in Grand Junction has issued a Red
Flag Warning for dry thunderstorms and gusty winds which is in 
effect from noon to 9 PM MDT Wednesday. The Fire Weather Watch is 
no longer in effect. A Red Flag Warning also remains in effect for
until 9 pm MDT this evening for dry fuels, gusty winds and low
relative humidity. 

* AFFECTED AREA...In Utah, Fire Weather Zone 491 Southeast Utah.

* WINDS...West 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...6 to 11 percent this evening and 8 to 14
  percent on Wednesday.

* IMPACTS...Conditions will be favorable for easy ignition and 
  rapid spread of fires due to low relative humidity and strong 
  gusts this afternoon and due to lightning from dry 
  thunderstorms Wednesday afternoon.

* THUNDERSTORMS...Widely scattered to scattered thunderstorms 
  are expected Wednesday afternoon and evening with lightning 
  and gusty outflow winds the primary concerns.

* OUTFLOW WINDS...Gusty and erratic winds are possible near any 
  showers or thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ207-290-294-UTZ490-230445-
/O.NEW.KGJT.FW.W.0036.210623T1800Z-210624T0300Z/
/O.CON.KGJT.FW.W.0035.000000T0000Z-210623T0300Z/
Southwest Colorado Lower Forecast Area-
Paradox Valley Forecast Area-
Southwest Colorado Upper West Forecast Area-Colorado River Basin-
241 PM MDT Tue Jun 22 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 207, 290, 294, AND 490...
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR
DRY THUNDERSTORMS AND GUSTY WINDS FOR FIRE WEATHER ZONES 207, 
290, 294, AND 490...

The National Weather Service in Grand Junction has issued a Red
Flag Warning for dry thunderstorms and gusty winds, which is in 
effect from noon to 9 PM MDT Wednesday. A Red Flag Warning also
remains in effect until 9 pm MDT this evening for gusty winds, 
low relative humidity and dry fuels. 

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area, Fire Weather Zone 290 Paradox 
  Valley Forecast Area and Fire Weather Zone 294 Southwest 
  Colorado Upper West Forecast Area. In Utah, Fire Weather Zone 
  490 Colorado River Basin.

* WINDS...West 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...4 to 9 percent this evening and 7 to 14
  percent on Wednesday.

* IMPACTS...Conditions will be favorable for easy ignition and 
  rapid spread of fires due to low relative humidity and strong 
  gusts.

* THUNDERSTORMS...Widely scattered to scattered thunderstorms 
  are expected Wednesday afternoon and evening with lightning 
  and gusty outflow winds the primary concerns.

* OUTFLOW WINDS...Gusty and erratic winds are possible near any 
  showers or thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ200>203-205-291>293-295-UTZ485>487-230300-
/O.CON.KGJT.FW.W.0035.000000T0000Z-210623T0300Z/
Little Snake Forecast Area-Routt Forecast Area-
White River Forecast Area-Lower Colorado River-
Colorado River Headwaters-Northern San Juan Forecast Area-
North Fork Forecast Area-Gunnison Basin Forecast Area-
Southwest Colorado Upper East Forecast Area-
Eastern Ashley National Forest-Eastern Uinta Basin-Book Cliffs-
241 PM MDT Tue Jun 22 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONES 200, 201, 202, 203, 205, 291, 292, 293, 295, 485,
486, AND 487...

* AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little 
  Snake Forecast Area, Fire Weather Zone 201 Routt Forecast 
  Area, Fire Weather Zone 202 White River Forecast Area, Fire 
  Weather Zone 203 Lower Colorado River, Fire Weather Zone 205 
  Colorado River Headwaters, Fire Weather Zone 291 Northern San 
  Juan Forecast Area, Fire Weather Zone 292 North Fork Forecast 
  Area, Fire Weather Zone 293 Gunnison Basin Forecast Area and 
  Fire Weather Zone 295 Southwest Colorado Upper East Forecast 
  Area. In Utah, Fire Weather Zone 485 Eastern Ashley National 
  Forest, Fire Weather Zone 486 Eastern Uinta Basin and Fire 
  Weather Zone 487 Book Cliffs.

* WINDS...West 10 to 20 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...6 to 11 percent.

* IMPACTS...Conditions will be favorable for easy ignition and 
  rapid spread of fires due to low relative humidity and strong 
  gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
5 follow-up statements
945 
WWUS85 KGJT 230303
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
903 PM MDT Tue Jun 22 2021

COZ207-290-294-UTZ490-491-231300-
/O.EXP.KGJT.FW.W.0035.000000T0000Z-210623T0300Z/
/O.CON.KGJT.FW.W.0036.210623T1800Z-210624T0300Z/
Southwest Colorado Lower Forecast Area-
Paradox Valley Forecast Area-
Southwest Colorado Upper West Forecast Area-Colorado River Basin-
Southeast Utah-
903 PM MDT Tue Jun 22 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
WEDNESDAY FOR SCATTERED DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 
207, 290, 294, 490, AND 491...

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area, Fire Weather Zone 290 Paradox 
  Valley Forecast Area and Fire Weather Zone 294 Southwest 
  Colorado Upper West Forecast Area. In Utah, Fire Weather Zone 
  490 Colorado River Basin and Fire Weather Zone 491 Southeast 
  Utah.

* WINDS...West 10 to 15 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...4 to 9 percent.

* IMPACTS...Conditions will be favorable for easy ignition and
  rapid spread of fires due to dry lightning from dry
  thunderstorms.

* THUNDERSTORMS...Widely scattered thunderstorms are expected 
  Wednesday afternoon and evening with lightning and gusty outflow
  winds the primary concerns.

* OUTFLOW WINDS...Gusty and erratic winds are possible near any 
  showers or thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ200>203-205-291>293-295-UTZ485>487-230415-
/O.EXP.KGJT.FW.W.0035.000000T0000Z-210623T0300Z/
Little Snake Forecast Area-Routt Forecast Area-
White River Forecast Area-Lower Colorado River-
Colorado River Headwaters-Northern San Juan Forecast Area-
North Fork Forecast Area-Gunnison Basin Forecast Area-
Southwest Colorado Upper East Forecast Area-
Eastern Ashley National Forest-Eastern Uinta Basin-Book Cliffs-
903 PM MDT Tue Jun 22 2021

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS, LOW RELATIVE
HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 201, 202, 203,
205, 291, 292, 293, 295, 485, 486, AND 487...

Winds have diminished across the area and humidities have started
to rebound. Therefore, the Red Flag Warning was allowed to expire.

$$
904 
WWUS85 KGJT 230937
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
337 AM MDT Wed Jun 23 2021

COZ201-232200-
/O.EXB.KGJT.FW.W.0036.210623T1800Z-210624T0100Z/
Routt Forecast Area-
337 AM MDT Wed Jun 23 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR 
FIRE WEATHER ZONE 201...

The National Weather Service in Grand Junction has issued a Red
Flag Warning for thunderstorms, which is in effect from noon
today to 7 PM MDT this evening.

* AFFECTED AREA...In Colorado, Fire Weather Zone 201 Routt 
  Forecast Area.

* WINDS...Southwest 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Conditions will be favorable for easy ignition and
  rapid spread of fires due to low relative humidity and strong
  gusty winds this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ291-295-232200-
/O.EXA.KGJT.FW.W.0036.210623T1800Z-210624T0300Z/
Northern San Juan Forecast Area-
Southwest Colorado Upper East Forecast Area-
337 AM MDT Wed Jun 23 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 291 AND 295...

The National Weather Service in Grand Junction has issued a Red
Flag Warning for thunderstorms, which is in effect from noon
today to 9 PM MDT this evening.

* AFFECTED AREA...In Colorado, Fire Weather Zone 291 Northern 
  San Juan Forecast Area and Fire Weather Zone 295 Southwest 
  Colorado Upper East Forecast Area.

* WINDS...Southwest 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...15 to 20 percent.

* IMPACTS...Conditions will be favorable for easy ignition and
  rapid spread of fires due to lightning from dry thunderstorms.

* THUNDERSTORMS...Widely scattered thunderstorms are expected this 
  afternoon and evening with lightning and gusty outflow winds the
  primary concerns.

* OUTFLOW WINDS...Gusty and erratic winds are possible near any 
  showers or thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ207-290-294-UTZ490-491-232200-
/O.CON.KGJT.FW.W.0036.210623T1800Z-210624T0300Z/
Southwest Colorado Lower Forecast Area-
Paradox Valley Forecast Area-
Southwest Colorado Upper West Forecast Area-Colorado River Basin-
Southeast Utah-
337 AM MDT Wed Jun 23 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 207, 290,
294, 490, AND 491...

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area, Fire Weather Zone 290 Paradox 
  Valley Forecast Area and Fire Weather Zone 294 Southwest 
  Colorado Upper West Forecast Area. In Utah, Fire Weather Zone 
  490 Colorado River Basin and Fire Weather Zone 491 Southeast 
  Utah.

* WINDS...Southwest 10 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...14 to 19 percent.

* IMPACTS...Conditions will be favorable for easy ignition and
  rapid spread of fires due to lightning from dry thunderstorms.

* THUNDERSTORMS...Widely scattered thunderstorms are expected this 
  afternoon and evening with lightning and gusty outflow winds the
  primary concerns.

* OUTFLOW WINDS...Gusty and erratic winds are possible near any 
  showers or thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
349 
WWUS85 KGJT 232054
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
254 PM MDT Wed Jun 23 2021


COZ207-290-291-294-295-UTZ490-491-240300-
/O.CON.KGJT.FW.W.0036.000000T0000Z-210624T0300Z/
Southwest Colorado Lower Forecast Area-
Paradox Valley Forecast Area-Northern San Juan Forecast Area-
Southwest Colorado Upper West Forecast Area-
Southwest Colorado Upper East Forecast Area-Colorado River Basin-
Southeast Utah-
254 PM MDT Wed Jun 23 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 291 AND 295...

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area, Fire Weather Zone 290 Paradox 
  Valley Forecast Area, Fire Weather Zone 291 Northern San Juan 
  Forecast Area, Fire Weather Zone 294 Southwest Colorado Upper 
  West Forecast Area and Fire Weather Zone 295 Southwest 
  Colorado Upper East Forecast Area. In Utah, Fire Weather Zone 
  490 Colorado River Basin and Fire Weather Zone 491 Southeast 
  Utah.

* WINDS...Southwest 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...15 to 20 percent.

* IMPACTS...Conditions will be favorable for easy ignition and 
  rapid spread of fires due to lightning from dry thunderstorms.

* THUNDERSTORMS...Widely scattered thunderstorms are expected 
  this afternoon and evening with lightning and gusty outflow 
  winds the primary concerns.

* OUTFLOW WINDS...Gusty and erratic winds are possible near any 
  showers or thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ201-240100-
/O.CON.KGJT.FW.W.0036.000000T0000Z-210624T0100Z/
Routt Forecast Area-
254 PM MDT Wed Jun 23 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE
WEATHER ZONE 201...

* AFFECTED AREA...In Colorado, Fire Weather Zone 201 Routt 
  Forecast Area.

* WINDS...Southwest 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...10 to 15 percent.

* IMPACTS...Conditions will be favorable for easy ignition and 
  rapid spread of fires due to low relative humidity and strong 
  gusty winds this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
050 
WWUS85 KGJT 240056
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
656 PM MDT Wed Jun 23 2021

COZ201-240200-
/O.EXP.KGJT.FW.W.0036.000000T0000Z-210624T0100Z/
Routt Forecast Area-
656 PM MDT Wed Jun 23 2021

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONE 201...

Winds have diminished across the area and humidities have started
to rebound. Therefore, the Red Flag Warning was allowed to expire.

$$

COZ207-290-291-294-295-UTZ490-491-240300-
/O.CON.KGJT.FW.W.0036.000000T0000Z-210624T0300Z/
Southwest Colorado Lower Forecast Area-
Paradox Valley Forecast Area-Northern San Juan Forecast Area-
Southwest Colorado Upper West Forecast Area-
Southwest Colorado Upper East Forecast Area-Colorado River Basin-
Southeast Utah-
656 PM MDT Wed Jun 23 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 291 AND 295...

* AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest 
  Colorado Lower Forecast Area, Fire Weather Zone 290 Paradox 
  Valley Forecast Area, Fire Weather Zone 291 Northern San Juan 
  Forecast Area, Fire Weather Zone 294 Southwest Colorado Upper 
  West Forecast Area and Fire Weather Zone 295 Southwest 
  Colorado Upper East Forecast Area. In Utah, Fire Weather Zone 
  490 Colorado River Basin and Fire Weather Zone 491 Southeast 
  Utah.

* WINDS...Southwest 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...13 to 18 percent.

* IMPACTS...Conditions will be favorable for easy ignition and 
  rapid spread of fires due to lightning from dry thunderstorms.

* THUNDERSTORMS...Widely scattered thunderstorms are expected 
  this afternoon and evening with lightning and gusty outflow 
  winds the primary concerns.

* OUTFLOW WINDS...Gusty and erratic winds are possible near any 
  showers or thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
433 
WWUS85 KGJT 240253
RFWGJT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Grand Junction CO
853 PM MDT Wed Jun 23 2021

COZ207-290-291-294-295-UTZ490-491-240400-
/O.EXP.KGJT.FW.W.0036.000000T0000Z-210624T0300Z/
Southwest Colorado Lower Forecast Area-
Paradox Valley Forecast Area-Northern San Juan Forecast Area-
Southwest Colorado Upper West Forecast Area-
Southwest Colorado Upper East Forecast Area-Colorado River Basin-
Southeast Utah-
853 PM MDT Wed Jun 23 2021

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
FOR THUNDERSTORMS FOR FIRE WEATHER ZONES 207, 290, 291, 294, 295,
IN COLORADO AND 490, AND 491 IN UTAH...

The chances for thunderstorms has diminished across the area. 
Therefore, the Red Flag Warning was allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jun 22, 2:40 PM MDT, 1 minute earlier.

Area forecast discussion, Jun 22, 2:40 PM MDT, 1 minute before
Area Forecast Discussion
National Weather Service Grand Junction CO
240 PM MDT Tue Jun 22 2021

.SHORT TERM...(Tonight through Wednesday night)
Issued at 239 PM MDT Tue Jun 22 2021

Pattern shift underway across the forecast area as upper level ridge
axis shifts eastward into the plans. Southwest flow resuming
operations and will be the driver of things for the foreseeable
future. Models in good agreement at this point as far as moisture
lifting northward across Arizona and into the Four Corners area late
tonight and Wednesday.

Moisture continues northward Wednesday night. Expect to see a few
waves of showers and thunderstorms based off of latest CAM models
with first round arriving over southeast Utah by mid-afternoon
Wednesday with gusty winds and limited rainfall. These storms will
continue lifting northeast across western Colorado and east Central
Utah Wednesday night before exiting our far northern zones by
sunrise Thursday morning. So anticipate at least scattered nocturnal
convection with new storms firing off the terrain and roaming
outflows. Storms should be more efficient at producing rain, so fire
concerns overnight looks dampened down a bit.

Still a pretty warm period through Wednesday night with temperatures
running 5 to 10 degrees above normal.

.LONG TERM...(Thursday through Tuesday)
Issued at 239 PM MDT Tue Jun 22 2021

Monsoonal burst of moisture starts off this period with moisture
streaming northward as a low pressure system digs southeast along
the West Coast. High pressure out across the plains aiding in
steering this round of juice up and over eastern Utah and western
Colorado. Scattered showers and thunderstorms are expected Thursday
and Friday with the higher terrain favored, but still some potential
to bring rain down to the valley floors. While any rain will be
appreciated, this is far from a drought buster and folks should
expect it to be.

Over the weekend, we get into light northerly flow as a strong ridge
develops over the Pacific Northwest. Our late week moisture gets
nudged eastward toward the divide, but never truly exits. This
will keeps at least low pops in the forecast along the divide
Saturday and Sunday.

Much cooler weather starts off this period with cloud cover and
moisture much improved, but conditions will gradually warm back up
over the weekend and into early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1131 AM MDT Tue Jun 22 2021

VFR conditions expected thru the TAF period. Gusty SW to W or
upvalley winds this afternoon will subside after sunset.

&&

.FIRE WEATHER...
Issued at 239 PM MDT Tue Jun 22 2021

Critical fire weather conditions continue through this evening with
gusty winds and low RH values. Expect winds to ease after 2000 with
RH values slowly climbing back above critical thresholds. Overnight,
flow aloft will be shifting to a more southerly component. This will
drive moisture pooling across Southern Arizona northward and into
the Four Corners area late tonight. HiRes models sending some debris
cloud cover into the southern zones by sunrise with convection
developing during the daylight hours. Initial storms on Wednesday
look dry although saturation does appear likely by late in the day.
So we could see some wetting rains as storms intensify Wednesday
evening. Will be upgrading the current Fire Weather Watch to a Red
Flag Warning for southeast Utah and expand it northward up into the
Bookcliffs area north of Moab. Will also expand the new RFW into
southwest Colorado where latest guidance suggests storms moving in

Thursday and Friday will see scattered convection continue, with
some wetting storms likely as precipitable water values hold in the
0.75 to 1 inch mark. So no plans on extending fire highlights into
Thursday at this time.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Red Flag Warning until 9 PM MDT this evening for COZ200>203-205-
     207-290>295.

     Red Flag Warning from noon to 9 PM MDT Wednesday for COZ207-290-
     294.

UT...Red Flag Warning until 9 PM MDT this evening for UTZ485>487-490-
     491.

     Red Flag Warning from noon to 9 PM MDT Wednesday for UTZ490-491.

&&

SHORT TERM...JDC
LONG TERM...JDC
AVIATION...BM
FIRE WEATHER...JDC
Hazardous weather outlook, Jun 22, 5:41 AM MDT, 9 hours before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
541 AM MDT Tue Jun 22 2021

COZ001>014-017>023-UTZ022>025-027>029-231145-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
541 AM MDT Tue Jun 22 2021

This hazardous weather outlook is for eastern Utah and western
Colorado.

.DAY ONE...Today and Tonight

Widespread critical fire weather conditions redevelop this
afternoon due to dry surface conditions and gusty winds developing
during peak heating. Meanwhile, relative humidity remains
dangerously low and drought stressed vegetation extremely dry.
Temperatures will remain hot, but not as extreme as last week.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

After a period of dry weather, thunderstorms return over the
higher terrain during the latter half of the week. Gusty outflow
winds and lightning are the primary concerns, as initial storm
development will produce minimal rain reaching the ground. Expect
an increase in coverage Thursday into Friday as additional
moisture is pumped into the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Junction, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:57 AM MDTFire Weather WatchGJTGrand, San Juan12 hr

Nearby

Red Flag Warnings in Colorado, 2021Red Flag Warnings in Utah, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.